MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; SYRINGE, ANTISTICK

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA; SYRINGE, ANTISTICK
Catalog Number 305270
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the bd integra needle broke.The following information was provided by the initial reporter: it was reported by customer that needle broke off very painful bruising with a nodule rcc received a complaint via email.Has an emergency bill needle broke off very painful bruising with a nodule.Contact name, number and email: (b)(6).Item(s): syringe needle.Additional information provided: the date this happened was (b)(6) 2024 lot number is 2349876 for the bd integra syringe 3ml 25gx 1.There was bruising and tenderness that lasted 5 or 6 days.Hello i have attached a pic of the syringe that the emergency room districted looking to see if the needle was inside.I also have a picture of the package and the lot number.Also a pic of one of the needles completely in-tacked.
 
Additional Manufacturer Narrative
E.1.Address was not located and (b)(6) was used.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
Three photos were provided to our quality team for investigation.Two photos show an unsealed package with all applicable product information, and one of these photo shows loose syringe is next to the package, and the syringe is damaged with a cut by the bd logo, also showing the cutter through the stopper.The next photo shows one fully intact syringe.The condition observed is acceptable per product specification.Please note that this product has a retractable needle design.The metal cannula of the needle retracts into the inner plunger rod for safety.The reported defect was not identified in photos received.Therefore, no corrective action is required at this time.Furthermore, a device history record review was completed for provided lot number 2112343.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD INTEGRA
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20996698
Report Number1213809-2024-00978
Device Sequence Number9879457
Product Code MEG
UDI-Device Identifier30382903052708
UDI-Public(01)30382903052708(11)221215(17)271130(10)2349876
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number305270
Device Lot Number2112343
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date12/21/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown